If I get to bed too late (anywhere after 10:30pm now) I have troubles falling asleep. I begin to tremble and soon afterwards I get sick (vomiting and diarrhea). I have taken gravol and meds to help me sleep. If I take these meds, earlier in the night I sleep until morning, however, if I take them later (after 1pm) I am now waking approximately 3 hours afterwards and the symptoms start anyways. I would like to know what to do and what is going on... I am going to bed earlier, I am active and in good shape. This has been going on for a couple of years now. I am 47 yrs of age.
You are taking stuff to make you sleep, but you have not found out why your have troubling sleeping. That is, you are treating the symptom, not the cause. You could have high cortisol - that would keep you awake. You could be lacking in iodine - that would keep you awake. Do you see what I mean? Have your endocrine system checked out.
Hi, according to your history, nausea and vomiting in the night suggests acid reflux, gastritis or peptic ulcer disease. There is maximum secretion of acid at the night time which may in some individuals due to excess irritation be able to lead to such symptoms. You should stop taking spicy food, vinegar, alcohol, cigarette smoking if present.
A 24hrs gastric pH and urease breath test with upper GI endoscopy will help to substantiate diagnosis. Antacids and proton pump inhibitors will reduce the acidity for which consult a physician.
Your condition also needs to be differentiated from Sleep deprivation wherein it is milder form. The initial steps you need to take is sleep hygiene education, stimulus control, relaxation, sleep restriction, cognitive therapy, cognitive behavioral therapy, phototherapy, and chronotherapy. These therapies can be prescribed by clinicians at any level but it can be better implemented by sleep specialist.
Medical therapy involves use of benzodiazepines, Nonbenzodiazepines, Melatonin agonist or Diphenhydramine against prescription for short duration. I suggest you to consult physician/sleep specialist for further management. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.